Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 26, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 2, 2018, 3:54 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 3, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2018, 3:54 PM EDT (19:54 UTC)
- In effect from
- Aug 3, 2018, 8:00 AM EDT
- Expired
- Aug 3, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
581 WHUS41 KCAR 021954 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 354 PM EDT Thu Aug 2 2018 MEZ029-030-031200- /O.NEW.KCAR.BH.S.0026.180803T1200Z-180804T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 354 PM EDT Thu Aug 2 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Friday morning through Friday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...8 AM to 8 PM Friday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
1 follow-up statement
497 WHUS41 KCAR 030720 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 320 AM EDT Fri Aug 3 2018 MEZ029-030-040000- /O.CON.KCAR.BH.S.0026.180803T1200Z-180804T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 320 AM EDT Fri Aug 3 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...8 AM to 8 PM today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 12:50 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 12:50 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1250 PM EDT Thu Aug 2 2018 .SYNOPSIS... A weak cold front will cross the region today then stall Downeast tonight into Friday. Warm humid conditions will persist through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Update... A weakening cold front will begin to cross the region this afternoon. Expect partly sunny skies along with isolated to scattered showers and thunderstorms across northern and central areas this afternoon. Partly sunny skies are expected Downeast this afternoon. Humid conditions will persist. Afternoon high temperatures will range from around 80 to the mid 80s north. Mid to upper 80s are expected across central and interior Downeast portions of the forecast area with heat indices in the lower to mid 90s. Temperatures along the Downeast coast will range from the upper 70s to mid 80s. Have updated the forecast to adjust for current conditions along with afternoon temperatures, cloud cover and shower/thunderstorm chances. Previous Discussion... Warm front looks to be just entering CWA fm the southwest as of 06z and wl continue to lift newd this mrng. Showers cont to dvlp ahd of wmfnt and wv lifting northeast thru the region this mrng. Expect these wl mv into New Brunswick ovr the next few hrs, while at the same time showers along cdfnt and sfc low wl dip into nrn zones shortly aft daybreak. Expectation is that this fnt wl weaken with time this mrng with showers and perhaps an isold storm confined generally to nrn areas this aftn. Hot and humid conds wl exist tda acrs most of the area as humid air conts to be transported arnd Bermuda High. Maxes near 90F in srn zones wl combine with dwpts near 70F to produce heat indices in the l/m 90s. Further north highs wl rmn in the l80s under more cld cvr and addnl showers. May see a brief break in the shower activity ovrngt bfr next wv mvs up vry late tonight and isold showers begin to dvlp along left-over frontal bndry along the Downeast coast. Min temps wl be hard- pressed to drop out of the 60s area-wide by Fri mrng. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... A strong Bermuda high off the Middle Atlantic and southern New England coasts will build toward the Carolina coast by 00z Sunday. Southwest flow aloft is expected across the FA Fri with a weak mid level trough to work across the region Sat. An old frontal boundary will remain stalled out along or near the Downeast coast with the chance of a few showers Fri and perhaps an afternoon thunderstorm. The best chance of showers will be across the Central Highlands and Downeast with lower chances for showers in the north. The chance of showers will expand across all of the FA for Fri night and Sat as the mid level trough approaches and works across the area Sat. A wave of low pressure at the surface may develop at some point later Fri night and Sat and enhance the rainfall in parts of the area, but the models differ on the location and intensity of this wave. For now have maintained chance PoPs, but once there is a better handle on where the showers will fall it is likely that the PoPs will need to be adjusted up across at least parts of the FA. Areas of stratus and fog are expected along and near the coast, especially at night and into the mid morning hours each day. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The Bermuda high settles into the Southeast U.S. Sunday and Monday and then shifts west and merges with a strong ridge in the southwest U.S. Tuesday. A mid/upper level ridge builds into Maine Sun and crests over the area Sun night. By Monday, the ridge shifts slowly east into the Canadian Maritimes. Sunday and Monday both look dry with sunshine and with dew points mostly in the 60s it will be quite muggy. The air mass is warm enough that highs could reach 90 degrees both days for a few inland areas. Low clouds and fog will continue to be possible at times, especially along and near the coast at night. The next upper trough begins to work toward the region Tue and is expected to move into the area Wed. There remain timing differences between the models and would expect at this time there would be better chance of showers and thunderstorms on Wednesday, but some showers can't be ruled out as early as Tuesday. && .AVIATION /16Z THURSDAY THROUGH TUESDAY/... NEAR TERM: Generally VFR conditions are expected this afternoon across northern and central areas, though variable conditions are possible with any showers/thunderstorms. Generally VFR conditions are expected Downeast this afternoon, though low clouds and fog could create variable conditions at times along the immediate Downeast coast. Generally expect VFR conditions across northern/central areas tonight. VFR conditions are expected Downeast early tonight, with variable conditions overnight in possible low clouds and fog. SHORT TERM: Predominately VFR at the northern terminals Fri and Sat, although MVFR is possible in any showers, and briefly lower IFR is possible in any late nigh/early morning patchy fog. VFR is expected at the northern Maine terminals Sun and Mon. Downeast, IFR and at times LIFR in areas of lower stratus and fog can be expected into the weekend, especially at night and into the morning hours at BHB. Conditions will likely improve to VFR during the afternoon hours, but briefly lower in any showers into Sat evening. && .MARINE... NEAR TERM: Winds/seas are expected to be below small craft advisory levels this afternoon through tonight. Visibilities will be reduced in fog this afternoon through tonight. SHORT TERM: The main concern will be for areas of reduced visibility in fog, some of which will likely be dense at times as a warm and humid air mass passes over the relatively cold ocean waters. The wind and seas are expected to remain below small craft advisory levels through the weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/Farrar Short Term...CB Long Term...CB Aviation...Norcross/CB Marine...Norcross/CB
Hazardous weather outlook, Aug 2, 3:04 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 304 AM EDT Thu Aug 2 2018 MEZ001>006-010-011-015>017-029>032-030715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 304 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-030715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 304 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.